Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Hyperacidity and gastritis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: GERD
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I am a 23 year old female. Healthy for the most part but I do have asthma and had this since I was 6 years old. I am on the following medicines: singulair 10mg 1x a day, foradil inahlor 1 puff 2x a day, flovent inhalor 1puff 2x a day, xanax 25mg as needed, albuteral inhalor as needed, and orthotricylclin. I recently started taking lexapro 5mg and a nasal spray both about a week ago . I was in the ER twice with pneumonia over the past month and on 3 different antiboitics which I ended the last one about a week ago. I still feel the raspiness on my right side where the pneumonia was/is. I'm under a lot of anxiety and stress right now because in the past month I graduated from college, got married and moved 500 miles from my family and friends. My husband is a professor and is gone most of the day and I am unemployed currently. That is my history and my problem now is: I have pain under and behind my left breast as well as round to the side (opposite of my heart). I got this pain after eating spicy foods last night. I'm not sure if this is anxiety related, or something else. I was just wondering what you thought.
Doctor :   Hi,
Doctor :   Dr xxxx here
User :   Hi! Sorry for such a long post, I just wanted to give you my medical history.
Doctor :   Please give me some time read your post
Doctor :   thats very good, more information more help i can offer
User :   Thank you, also I just wanted to add (i'm worried this could be heart related) but when I was in the ER for pneumonia they did and EKG and everything came back normal.
Doctor :   ok,
Doctor :   Shall i ask you somemore details to help you well ?
User :   Sure
Doctor :   does the pain in the chest radiate to the left arm or neck ?
User :   A little bit to my shoulder but not really the arm or neck
Doctor :   did you ever had such episodes in past ?
User :   No, on the other side on my right side I have but they checked my gall bladder and everything on that side and it was normal. They said it was just the pneumonia.
Doctor :   can you brief the relation between the pain and food intake ?
Doctor :   ya, pneumonia can present with chest pain sometimes.
User :   I felt this pain right after I had spicy food last night. So I took some antacid and it seemed to help a little bit. I haven't eaten much today and it's back. I was looking online and saw that it could be an ulcer but I also read that ulcers don't appear because of anxiety. That'd be the only thing I could think of if I had one.
User :   I have had loss of appetite and weight loss in the past month but I was pretty sick with the pneumonia and from being on so many antibiotics I thought it was from that. I was on Augmenten, Levaquin and Zithromax.
Doctor :   do not go on the internet, the stress and anxiety will be one o the major trigger for hyper acidity and gastric ulceration
User :   oh okay, do you think it could be just from the anxiety? it's been really hard with moving so far away from everyone and not knowing anyone here. that's why i started taking xanax as needed and lexapro recently.
Doctor :   yes thats right, the stress and anxiety of starting a new life, all the antibiotics mentioned and the illnesses all together will surely create increase production of acid in stomach which is the cause of pain
User :   okay, is it normal that it's on the left side near my heart?
User :   sorry for asking so many questions, feeling this way makes my anxiety worse unfortunately
Doctor :   yes, you may need xanax and lespro
Doctor :   but see to that you do not overdose or addict yourself
User :   yeah that's what im trying to avoid i know xanax is very addictive
User :   i think once the lexapro really starts to help after a few weeks i wont need the other
Doctor :   hence , i conclude the pain in the chest is clearly due to the gastritis, nothing related to heart
User :   okay thank you very much for your help
Doctor :   thats right
Doctor :   but lexpro i one which can affect the respiration which is already at stake in you
Doctor :   just be careful in consuming often
User :   i will, my dr wants me to take 5mg a day for 2 weeks then go up to 10mg do you think thats okay?
Doctor :   and on the other hand due to the stress situations you going thro you may have attacks of palpitation which is really normal and need not worry
User :   yeah my heart rate gets really high at times with the anxiety, its normally a little higher anyway with all the inhalors and everything for asthma
Doctor :   thats fine , its ok till 10mg more than that my be affecting, gradual rising dosage is also good
User :   okay thank you
Doctor :   ya, and the inhalers like, foradil and albuteral are known to rise the heart rate , hence do not worry about the pulse rate if more
Doctor :   is there anything i can help you with ?
User :   No that is all. Thank you so much for all of your help.
Doctor :   thanks for consulting me, kindly provide your valuable feedback
Doctor :   Bye for now
User :   I will :) thank you again byebye
Doctor :   take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor